MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71343604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a primary surgery (thr), during this surgery a liner, one oxinium head, 3 screws, and one stem were implanted.6 weeks post-operative, the patient presented a dislocation of the thr, feeling a slipping sensation in certain positions.After that, a mua/revision of right thr was performed.The surgeon did a revised through the daa approach and the head and liner were removed and a new liner and new head were implanted.Additionally, it was inserted a hood of a liner positioned laterally for extra coverage.The wound was irrigated and closed in layers as per the technique.Patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that the patient presented a dislocation of the thr, feeling a slipping sensation in certain positions.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A medical analysis noted that upon presentation for the mua/revision tha the hip couldn¿t dislocate until bringing in x-ray and leveraging against contralateral thigh, as the ¿thigh habitus was impinging and acting as a fulcrum to lever hip out¿.The revision was concluded with the hood of liner positioned laterally for extra coverage per product complaint form.Responses to clinical documentation/information requests were not provided; therefore, the root cause of the dislocation and subsequent revision could not be definitively concluded.However, the reported body habitus and ¿certain positions¿ could not be ruled out as potential contributing factors.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
OXINIUM FEM HD 12/14 36 MM M/+4
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10604062
Report Number1020279-2020-04936
Device Sequence Number2940830
Product Code HRY
UDI-Device Identifier03596010477286
UDI-Public03596010477286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343604
Device Catalogue Number71343604
Device Lot Number20BM16861
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight170